I fill depressed. With the high viral loads and starting treatment, what should I expect.?

Hi,

I am 47 years old male from Ghana.
I did a test to know my status in 2006 and the result came out positive for hep b. Since then I have been monitoring my LIVER LFTs and HBV DNA. Since mid 2021 the viral loads started to shot up till I got 10000IU/ML March 2022 without checking LFTs. My LFTs were normal as at January 2022.
I have commenced tenovofir and will be taking pegasys shots from next month for 48 weeks.

I fill depressed. With the high viral loads and starting treatment, what should I expect.?
Cheers

Hi feliib
Welcome to Hepb community. Your viral load is not that high. It is not in millions as some of us have witnessed.
I expect some input from some of our experts as far as Pegasys shorts are concerned because I hear there are alot of reservations. I once told my hepatologist to consider putting me on the same and he warned me that the side effects are unbearable and it’s use is contested in my country.
Wish you all the best as I assure that you are not on the woods yet.
Kinoti

Dear Kinoti,
Thanks for your encouraging words. I have e-antigen negative, hence the decision of the doc to put me on combination treatment.

I will love to get views of others who took pegasys and also that of experts here.

Regards

Dear @FelliB,

It’s hard to know how you in particular will respond to these medications because each person is different.

I myself am on tenofovir, and it doesn’t affect me at all. However, there are also stories from others who have experienced side-effects. Most scientific studies show that there’s generally low risk for side-effects.

I’ve never been on interferon, but again, people respond differently to it. There are accounts where people have felt fine, others that have mild flu-like side-effects, and others that have to stop taking it because the effects interfered with their life so much.

I guess the point is to realise that many other people have taken these medications and it has been safe for them, but also be aware of your own body during this time. Stay in regular contact with your doctor so that you can respond to any side-effects that might happen as they come.

Hope this helps,
Thomas

1 Like

Thanks for fast response.

Cheers

1 Like